| Catalog Number |
3548214 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
11/21/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: material rupture.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a patient underwent breast prosthesis implantation surgery with a 550cc mentor cpx 4 breast tissue expander on the right breast.Post-operatively, the patient suffered right breast implant deflation.As a result, the patient underwent breast implant removal surgery on (b)(6) 2024.
Additional Manufacturer Narrative
On may 20, 2024, the product investigation was completed.Device investigation summary: the product was returned to mentor for evaluation.Mentor then conducted a visual inspection, leak testing, and microscopic examination of the returned device.During the visual analysis of the returned sample medium height te 550cc, no apparent damage or visual anomalies were observed.Leak testing was performed, according to the mentor procedure, and it revealed two (2) tears (a & b) on the anterior view, between the union of the shell and bladder.No other leak sites were found during the analysis.Microscopic examination was performed and the cause of the tears (a & b) could not be identified.Based on the information currently available, a notification was sent to mentor's manufacturing team for further investigation.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances related to the issue reported were identified.Based on the manufacturing investigation, the collected process controls and data records for the deflated tissue expander meet specifications.The tear mentioned in the product complaint cannot be conclusively confirmed as a manufacturing-related defect.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.No corrective and preventive action (capa) is required now.